Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 355, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 9, 2025, 5:38 PM MDT for Logan County, Phillips County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2025, 5:38 PM MDT (23:38 UTC)
- Expired
- Sep 9, 2025, 6:30 PM MDT
- In force
- 52 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Logan County, CO, Phillips County, CO
The radar
The Goodland radar (KGLD), 169 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.6 hours before the alert went out and 403 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 2:58 PM MDT, 2 hours 40 minutes earlier. Its key messages:
- Chance of a couple severe storms over the northeast plains by this evening.
- Continued isolated to scattered showers and thunderstorms the next few days. Better chances for rainfall Thursday through Friday.
- Warm weather continues all week, with 90F possible Wednesday and Thursday. Slightly cooler temperatures this weekend into next week.
Area forecast discussion, Sep 9, 2:58 PM MDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 258 PM MDT Tue Sep 9 2025 .KEY MESSAGES... - Chance of a couple severe storms over the northeast plains by this evening. - Continued isolated to scattered showers and thunderstorms the next few days. Better chances for rainfall Thursday through Friday. - Warm weather continues all week, with 90F possible Wednesday and Thursday. Slightly cooler temperatures this weekend into next week. && .DISCUSSION /Through Tuesday/... Issued at 222 PM MDT Tue Sep 9 2025 A weak upper level ridge axis continues to drift eastward today. A weak mid-level trough, combined with modest instability across the region, has allowed for widely scattered convection to develop across our forecast area over the last couple of hours... and this should continue through at least the early evening. Chances for meaningful rainfall will be fairly low today, but we could see a couple stronger storms further east (along/east of an Akron to Limon line) where there's a little more instability and deep layer shear. Short term guidance isn't particularly bullish with the threat and with the better severe environment further east, I suspect we'll get a couple strong storms with a brief hail/wind threat before they drift out of the CWA. The forecast pattern the rest of the week still looks fairly straightforward, as deep trough over the Mountain West develops and stalls out. Guidance shows near to above normal moisture across the region, but with daily chances for showers/storms. The better chances will be over the far western edges of the CWA, with lower chances along and east of the I-25 corridor. With the increased southwesterly/downslope flow, we'll also see temperatures warm slightly... with some guidance hinting at 90F highs both tomorrow and Thursday over most of the metro/plains. It's been quite some time since we've seen a 90F high in Denver (August 21st), but 90s in early/mid September isn't particularly rare. The upper trough should eventually eject into the northern Rockies/Great Plains by Friday or Saturday. With the increase in PVA/QG ascent, there would be better support for convection across the lower elevations, though most guidance is still fairly dry overall. PoPs will at least go up 10-20% compared to Wednesday/Thursday, but at this point the trough passage won't be too impressive. On the other hand, the shift to a cooler zonal flow should get temperatures closer to normal (upper 70s to low 80s). Forecast certainty decreases quite a bit beyond the trough passage, with significant differences in the upper level pattern by Monday/Tuesday of next week. The NBM/multi-model mean appears good enough in this period and few changes were made beyond the weekend. && .AVIATION /18Z TAFS through 18Z Wednesday/... Issued at 1133 AM MDT Tue Sep 9 2025 VFR conditions are anticipated through the TAF period. Winds are currently light and variable but should slowly turn to more of a light easterly component during the afternoon. Still looks like a modest threat of variable/gusty winds from high-based showers/thunderstorms later this afternoon into the early evening, and the PROB30s were not changed. Drainage winds should develop again later this evening, with winds turning light and variable again late tomorrow morning. Additional convection and a weak Denver Cyclone will be possible tomorrow near or after 18z. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Hiris AVIATION...Hiris
Hazardous weather outlook, Sep 9, 9:41 AM MDT, 7 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 941 AM MDT Tue Sep 9 2025 COZ030>051-101545- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 941 AM MDT Tue Sep 9 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are possible this afternoon. A couple storms could be strong to severe across the far eastern plains, with large hail and damaging winds as the main threats. Across the high country and I-25 corridor, gusty winds up to 50 mph will be possible with stronger showers or storms. Temperatures will remain above normal today with highs in the mid to upper 80s. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Daily chances for showers and thunderstorms are forecast through the rest of the week, along with above normal temperatures. A slight cooling trend is possible by the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight, but any reports of hail or gusty winds will be appreciated.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 4:28 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.